Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Buffalo, NY

December 7, 2021Erie County, New York

NWS Buffalo, NY issued this special weather statement at Dec 7, 2021, 5:50 PM EST for Erie County, New York. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 7, 2021, 5:50 PM EST (22:50 UTC)
Expired
Dec 7, 2021, 7:15 PM EST
In force
85 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 29 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2021-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2021-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

970 
WWUS81 KBUF 072250
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
550 PM EST Tue Dec 7 2021
 
NYZ010-019-085-080015-
Chautauqua NY-Southern Erie NY-Northern Erie NY-
550 PM EST Tue Dec 7 2021

...A LAKE EFFECT SNOW BAND WILL CONTINUE TO AFFECT PARTS OF FAR 
NORTHERN CHAUTAUQUA COUNTY AND ERIE COUNTY...

HAZARDS...A lake effect snow band which can rapidly reduce 
visibility to less than a quarter of a mile. This lake effect snow 
band is producing heavy snow at the rate over 1 inch per hour.

LOCATION AND MOVEMENT...At 545 PM EST, a lake effect snow band was 
moving slowly east northeast from Sunset Bay to Hamburg and Orchard 
Park to Alden. The band will continue to impact Interstate 90, Route 
5 and US Highway 219. The heaviest portion of the band on the 90 
will be from Blasdell and Hamburg to Angola.  

LOCATIONS IMPACTED INCLUDE...
South Buffalo, Cheektowaga, West Seneca, Lackawanna, Depew, Dunkirk, 
Lancaster, Hamburg, East Aurora, Evans, Elma, Boston, Eden, Marilla, 
Colden, Orchard Park, Silver Creek, Alden, Blasdell and Angola.

This includes Interstate 90 between exits 58 and 54.
 
SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra 
time to reach your destination. Accidents have already been reported 
in this snow band this evening. 

&&

LAT...LON 4259 7919 4272 7909 4280 7892 4282 7893
      4299 7846 4287 7846 4287 7849 4268 7847
      4246 7942 4251 7942
TIME...MOT...LOC 2247Z 255DEG 13KT 4272 7874 
$$

JLA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 7, 5:17 PM EST, 33 minutes earlier.

Area forecast discussion, Dec 7, 5:17 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
517 PM EST Tue Dec 7 2021

.SYNOPSIS...
Lake snows east of both lakes will accumulate several inches
tonight...while the bulk of the region will only experience some
flurries. Fairly widespread light snow will then break out across
the region on Wednesday...as a weak low will settle over the Lower
Great Lakes. A SIGNIFICANT warming trend can be expected for the end
of the week...but this will be accompanied by the likelihood for
another strong wind event.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
...WINTER WEATHER ADVISORY ISSUED FOR SOUTHERN ERIE COUNTY...

Radar trends show the band off Lake Erie has intensified during
the past hour or two, likely due to an increase in mid-level
moisture and a longer fetch due to the southwest winds. These
conditions will not change much until late this evening when
wind shear increases and winds weaken. Model QPF guidance is too
far south with this band, so adjusted accordingly. Since the
band should maintain through around 10 p.m. had the confidence
to issue a Winter Weather Advisory for Southern Erie county. The
band should generally remain in place through 7 p.m. then may
meander slightly north between 7-10 p.m. before weakening and
moving south after that. Greatest amounts expected to be
centered somewhere near Hamburg, with impacts extending across
the Southtowns this evening. Expecting 3 to 6 inches of snow
accumulation in most persistent snows. As typical with lake
effect snow, this will be localized.

Given the intensification off Lake Erie, suspect something
similar will happen off Lake Ontario later tonight. Therefore,
extended the advisory for Jefferson County through Wednesday
morning. An additional 3 to 5 inches of snow is expected, mainly
for western parts of the county (including the city of
Watertown). Weak wind field is not pushing snows too far off the
lakes, allowing the advisory to be expired for Lewis county.

In the wake of the shortwave...more organized lake snows will
redevelop east of the lakes Wednesday night. Several inches of
snow will be possible...esp in the vcnty of the Tug Hill where a
+10kft cap will be accompanied by a 5kft thick DGZ.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
Highlights are a very light wintry mix possible Thu night Southern
Tier then strong/gusty winds on Saturday. Also could see highs on
Saturday reach the lower 60s before strong cold front crosses the
region.

Short term starts out quiet on Thursday with high pressure ridge
from Quebec to southeast United States. Lingering NW flow could
bring a few light snow showers especially southeast of Lake Ontario
on Thursday. Otherwise, it stays cool with thickening clouds ahead
of shortwave trough and a warm front lifting across the northern
Great Lakes. Appears most precip in form of light snow changing to
mix of light rain/snow would occur closer to Lake Ontario toward
North Country. However, NAM and GFS indicate stronger wave in the
zonal flow aloft could produce some light precip more over Southern
Tier. If that occurs though, there is some sign of elevated warm
layer on forecast soundings that would lead to potential of freezing
rain or sleet. Small chance, but given those soundings and WPC probs
for over 0.01 inch of freezing rain highlighting that area as well,
thought prudent to introduce slight chance of freezing rain later
Thu night for portions of Southern Tier. Any precip ends quickly on
Fri as warm front lifts north. Will be warmer with highs into the
40s for all but the inland North Country.

Friday night, warming only ramps up further as strong/deepening low
lifts across the Upper Great Lakes. Temps will rise with readings
over WNY pushing the mid 50s by daybreak Saturday. Low-level jet not
as strong as previous wind event, but some signs that downslope SSE
winds off the Chautauqua Ridge and off the north slopes of the Tug
Hill and western Dacks will be strong/gusty at 40-50 mph. Surge of
warm air advection rain showers enhanced by 140+ kt 250mb jet and
moisture transport arrives across all the area later Friday night.
Possible that quicker arrival of the rain could offset the stronger
winds just aloft from coming down in downslope areas. Will be
something to watch. Also, though not included in the forecast the
stronger jet and surge of moisture along with some elevated
instability (SI/s down to around 0) indicate some thunder may occur
late Fri night.

Saturday, rain showers are around to start but the attention will
quickly turn to potential for strong/gusty winds, again. Sfc
pressure pattern with gradient sw winds and some pressure rises
noted certainly suggests strong winds are likely in typical areas
from Lake Erie shore across the Niagara Frontier from Buffalo and
Niagara Falls to Rochester. Winds will only get boost as cold front
tied to the low crosses region on Sat afternoon. Ahead of the front
temps will surge into the lower and maybe even mid 60s given H85
temps to +12c. Not surprisingly some differences with wind field
aloft present once cold air advection starts later Sat, but good
agreement on at least 45-50 kts with over 50 kts now looking likely,
even into the cold air. Soundings suggest at least brief period of
45+ kts making it to sfc in gusts. EC and GEFS ensemble data points
to high-end advisory or low-end warning, but the sfc low track is
ideal so this is really looking more like a warning event at least
in the typical climatological. Will continue to mention in the HWO.

Rain showers changing to snow showers will be the theme of Sat night
with diminishing winds. H85 temps dropping to -8c to -10c may also
generate a lake response off both Lake Ontario and Lake Erie. Sfc
temps look marginal on the lake plains and Finger Lakes, but should
be cold enough to result in some accumulation of snow late Saturday
night.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Model consensus remains in good agreement that a much more tranquil
period is on tap weatherwise for the second half of the weekend into
the first part of the new work week.

Main upper trough remains progressive with its' axis crossing the
area on Sunday. The deeper moisture will have moved east of the area
by the start of the period, however there will still be the small
chance for a few light rain or snow showers with the passage of the
upper trough axis, especially during the first half of the day.

Otherwise, large area of surface high pressure centered from
the Tennessee Valley to the Carolinas will ridge north into the
lower Great Lakes. This in combination with broad mid and upper
level ridging aloft should provide dry conditions for the
Monday/Tuesday timeframe.

Temperatures will average some 5 to 10 degrees above normal through
the period.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
Generally VFR conditions will be found across the region through
tonight, except in lake effect snows east and northeast of the
lakes. These generally will not impact TAF sites through 06Z
tonight, with the exception of KBUF where the band may briefly
clip the airport. Brief periods of IFR possible at KBUF.

More organized lake snows east of Lake Ontario will result in
MVFR to IFR conditons in moderately heavy lake snow for the Tug
Hill plateau. This area of snow will weaken while lifting north
towards ART later tonight.

Weak low pressure will settle across the Lower Great Lakes region on
Wednesday. This will encourage some deterioration in conditions
as cigs and vsbys will drop off to MVFR levels in light snow.

Outlook...

Thursday...VFR.
Thursday night...VFR to MVFR in light snow.
Friday...VFR.
Friday night...VFR to MVFR in showers. LLWS likely.
Saturday...VFR to MVFR in showers. Strong sfc winds likely.
Sunday...VFR.

&&

.MARINE...
While winds throughout the Lower Great Lakes have diminished over
the past 12 hours...waves are still high enough to justify
maintaining some of the current SCA's. Did expire headlines for
western Lake Ontario an hour early based on the lower winds and
waves.

Gentle to moderate breezes will be found throughout the region later
tonight through Wednesday. While some freshening of the southwest
breezes will take place on Lake Erie during the midday and
afternoon result in some choppy water...new SCA's are not
anticipated.

A relatively weak sfc pressure gradient over the region Wednesday
night and Thursday should the region headline free.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 10 AM EST Wednesday for NYZ007.
     Winter Storm Warning until 10 PM EST this evening for NYZ006.
     Winter Weather Advisory until 4 AM EST Wednesday for NYZ085.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...Apffel/RSH
SHORT TERM...JLA
LONG TERM...JM
AVIATION...Apffel/RSH
MARINE...Apffel/RSH
Hazardous weather outlook, Dec 7, 5:08 PM EST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
508 PM EST Tue Dec 7 2021

NYZ007-082215-
Jefferson-
508 PM EST Tue Dec 7 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Strong winds are possible late Friday night through Saturday evening
with gusts over 50 mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-010>012-019-082215-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua-
508 PM EST Tue Dec 7 2021

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong winds are possible late Friday night through Saturday with
gusts over 50 mph likely. Also, there is the potential of even
stronger damaging wind gusts to 60 mph later Saturday afternoon in
the wake of a strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-082215-
Oswego-
508 PM EST Tue Dec 7 2021

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong winds are possible late Friday night through Saturday evening
with gusts over 50 mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ085-082215-
Southern Erie-
508 PM EST Tue Dec 7 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong winds are possible late Friday night through Saturday with
gusts over 50 mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-082215-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
508 PM EST Tue Dec 7 2021

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gale force winds are possible late Friday night through Saturday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-008-013-014-020-021-082215-
Wayne-Northern Cayuga-Lewis-Livingston-Ontario-Cattaraugus-Allegany-
508 PM EST Tue Dec 7 2021

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-082215-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
508 PM EST Tue Dec 7 2021

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

In the hours before

Local storm report, Dec 7, 12:13 PM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1213 PM EST TUE DEC 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             3 SE KENNEDY            42.13N 79.07W
12/07/2021  M12.3 INCH       CHAUTAUQUA         NY   COCORAHS

            COCORAHS STATION NY-CQ-34 KENNEDY 2.6 SE.

0800 AM     SNOW             1 E JAMESTOWN WEST      42.09N 79.26W
12/07/2021  M9.5 INCH        CHAUTAUQUA         NY   COCORAHS

            COCORAHS STATION NY-CQ-40 JAMESTOWN 1.4 WSW.

&&
Local storm report, Dec 7, 4:01 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
401 PM EST TUE DEC 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     SNOW             2 SSE PALERMO           43.34N 76.27W
12/07/2021  M6.2 INCH        OSWEGO             NY   PUBLIC

            SINCE APPROX. 5 AM THIS MORNING. STOPPED
            SNOWING NOW.

&&

JLA
Special weather statement, Dec 7, 4:16 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
416 PM EST Tue Dec 7 2021

NYZ010-019-085-072245-
Chautauqua NY-Southern Erie NY-Northern Erie NY-
416 PM EST Tue Dec 7 2021

...A LAKE EFFECT SNOW BAND WILL AFFECT PARTS OF NORTHERN CHAUTAUQUA
AND SOUTHERN ERIE COUNTIES...

HAZARDS...A lake effect snow band which can rapidly reduce visibility
to less than a quarter of a mile. This lake effect snow band is
producing heavy snow at the rate of 1 inch per hour.

LOCATION AND MOVEMENT...At 411 PM EST, a lake effect snow band was
strengthening between Sliver Creek and West Seneca, and extending
inland to the Boston Hills. The band will impact Interstate 90. The
lake effect will remain nearly stationary through 6 p.m.

LOCATIONS IMPACTED INCLUDE...
West Seneca, Lackawanna, Depew, Dunkirk, Lancaster, Hamburg, East
Aurora, Evans, Elma, Boston, Eden, Marilla, Colden, Orchard Park,
Silver Creek, Alden, Blasdell and Angola.

This includes Interstate 90 between exits 58 and 54.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4259 7919 4272 7909 4277 7897 4280 7892
      4282 7893 4297 7847 4287 7848 4287 7849
      4264 7847 4253 7901 4254 7906 4252 7906
      4245 7942 4251 7943
TIME...MOT...LOC 2111Z 217DEG 1KT 4261 7911

Apffel
Special weather statement, Dec 7, 5:50 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
550 PM EST Tue Dec 7 2021

NYZ010-019-085-080015-
Chautauqua NY-Southern Erie NY-Northern Erie NY-
550 PM EST Tue Dec 7 2021

...A LAKE EFFECT SNOW BAND WILL CONTINUE TO AFFECT PARTS OF FAR
NORTHERN CHAUTAUQUA COUNTY AND ERIE COUNTY...

HAZARDS...A lake effect snow band which can rapidly reduce
visibility to less than a quarter of a mile. This lake effect snow
band is producing heavy snow at the rate over 1 inch per hour.

LOCATION AND MOVEMENT...At 545 PM EST, a lake effect snow band was
moving slowly east northeast from Sunset Bay to Hamburg and Orchard
Park to Alden. The band will continue to impact Interstate 90, Route
5 and US Highway 219. The heaviest portion of the band on the 90
will be from Blasdell and Hamburg to Angola.

LOCATIONS IMPACTED INCLUDE...
South Buffalo, Cheektowaga, West Seneca, Lackawanna, Depew, Dunkirk,
Lancaster, Hamburg, East Aurora, Evans, Elma, Boston, Eden, Marilla,
Colden, Orchard Park, Silver Creek, Alden, Blasdell and Angola.

This includes Interstate 90 between exits 58 and 54.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination. Accidents have already been reported
in this snow band this evening.

&&

LAT...LON 4259 7919 4272 7909 4280 7892 4282 7893
      4299 7846 4287 7846 4287 7849 4268 7847
      4246 7942 4251 7942
TIME...MOT...LOC 2247Z 255DEG 13KT 4272 7874

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 7:29 PM ESTSpecial Weather StatementBUFAllegany, Cattaraugus, Chautauqua91 min
Dec 7, 10:28 AM ESTWinter Storm WarningBUFOswego11 hr
Dec 7, 4:16 PM ESTSpecial Weather StatementBUFErie89 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.